MAUDE Adverse Event Report: CORDIS US. CORP SABER035 9MM4CM 80; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS US. CORP SABER035 9MM4CM 80; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 48009004N
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/22/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the saber.035 9mm 4cm burst after the physician inflated the balloon for a few seconds.The physician could feel it lose pressure.The balloon was removed from the body without incident.The balloon appeared to be intact.It was than inflated with a 10cc syringe, the distal part (by the tip) of the balloon leaked.The patient was not harmed, another balloon (not cordis) was used to finish the procedure and the patient went to the recovery room where they were discharged to home without further incident.This was a fistulogram patency check, possible intervention.The physician does not use an indeflator so the exact atm used is unknown.No issues with prep or insertion of device.The device was discarded.
 
Event or Problem Description
 
Additional Manufacturer Narrative
As reported, the saber035 9mm 4cm burst after the physician inflated the balloon for a few seconds.The physician could feel it lose pressure.The balloon was removed from the body without incident and appeared to be intact.It was then inflated with a 10cc syringe, the distal part (by the tip) of the balloon leaked.The patient was not harmed, another balloon (non-cordis) was used to finish the procedure and the patient went to the recovery room where they were discharged home without further incident.This was a fistulogram patency check for possible intervention.The physician does not use an indeflator; therefore, the exact atmospheres used is unknown.No issues with prep or insertion of device were noted.The device was not returned for analysis as it was discarded.A product history record (phr) review of lot 82240248 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics and procedural factors likely contributed to the reported event as the device was intended for a fistulagram procedure.Arteriovenous fistulas are often scarred and fibrous in nature and often resistant to balloon expansion increasing the likelihood of damage to the balloon.However, with the information available and without return of the product for analysis it is difficult to draw a clinical conclusion between the device and the reported event.According to the warnings in the safety information in the instructions for use, ¿to reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.The balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.When the catheter is exposed to the vascular system, it should be manipulated while under high-quality fluoroscopic observation.If resistance is felt upon removal, then the balloon, guidewire and the sheath should be removed together as a unit, particularly if balloon rupture or leakage is known or suspected.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
SABER035 9MM4CM 80
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60 avenue
miami lakes, FL 33014
7863138372
MDR Report Key15955706
Report Number3009018440-2022-00022
Device Sequence Number17793415
Product Code LIT
UDI-Device Identifier20705032080399
UDI-Public(01)20705032080399(17)250131(10)82240248
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2025
Device Model Number48009004N
Device Catalogue Number48009004N
Device Lot Number82240248
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/22/2022
Supplement Date Received by Manufacturer01/26/2023
Initial Report FDA Received Date12/09/2022
Supplement Report FDA Received Date02/02/2023
Date Device Manufactured02/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK NON-CORDIS BALLOON CATHETER.
Patient SexUnknown